MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", 24 FR; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", 24 FR; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number WA22703S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not returned to olympus for evaluation.The cause of the reported complaint cannot be confirmed.As a preventive measure, the device instructions for use warns against bending the distal tip.The instructions for use also cautions, ¿if signs of wear become visible during the procedure, replace the product.¿ the instructions for use also have pre-procedure directions for inspecting both the device and its packaging for damage and deformation.
 
Event or Problem Description
Olympus was informed via medwatch report (b)(4) that during a cystoscopy with transurethral resection of prostate, the loop of the device broke in the middle and a fragment fell into the bladder.The fragment was washed out of the patient by flushing the bladder.There was no reported patient injury.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", 24 FR
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key8201480
Report Number2951238-2018-00817
Device Sequence Number2879564
Product Code FAS
UDI-Device Identifier14042761085332
UDI-Public14042761085332
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22703S
Device Lot Number1000022942
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight98